MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number BL3170
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in france reported that during surgery a white milky liquid was coming out of the handpiece and there was poor aspiration.There were no reported patient consequences.The pharmacist indicated that the guidelines recommend using warm distilled softened water and the establishment uses cold water (at room temperature, i.E.Around 20°c) not necessarily softened.A sterilization cycle at 134°c for 18 minutes is also recommended and the user facility does this for 18 minutes.The patient was prescribed preventative antibiotics.
 
Additional Manufacturer Narrative
The device has not been received for evaluation.Review of device history record, trend analysis, risk assessment, and directions for use is underway.The investigation is ongoing.
 
Additional Manufacturer Narrative
The device was returned and evaluated.Examination revealed that there was no visual damage.A filter test was performed by running water through the irrigation tube out onto a 0.45-micron filter, the water was then vacuumed off through the filter in an attempt to trap any possible particles.Microscopic examination of the filter found no milky white substance and no particles.A functional test was performed using a stellaris system.The handpiece data displayed tune count 9, on-time 530230 and average power 1.The handpiece tuned, primed and functioned as intended.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.The investigation is completed.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key18426419
Report Number0001920664-2024-70002
Device Sequence Number7697248
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852(11)220809
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown